Article

Olanzapine‑induced tender pitting pre‑tibial edema

Kaliaperumal Mathan1, Venkatesan Muthukrishnan1, Vikas Menon1★★ Corresponding author

  1. 1Department of Psychiatry, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India.

CORRESPONDENCE

Vikas Menon

Department of Psychiatry, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India.

drvmenon@gmail.com

Received: 14-10-2014; Revised: 08-11-2014; Accepted: 21-12-2014.

Volume 6, Issue 2 · pp. 114–115 · PUBLISHED 2015 · DOI: 10.4103/0976-500X.155494

View on JPP original site ↗

ABSTRACT

Antipsychotic‑induced edema is uncommonly encountered in clinical practice. We report a case of tender pitting pre‑tibial edema with olanzapine in a woman with no medical comorbidities. The peculiar distribution of edema resulted in diagnostic confusion necessitating specific investigations. Eventually, the edema resolved following complete stoppage of the drug, but caused distress to the patient and the caregiver.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Mathan, K., Muthukrishnan, V., & Menon, V. (2015). Olanzapine‑induced tender pitting pre‑tibial edema. Journal of Pharmacology and Pharmacotherapeutics, 6(2), 114–115. https://doi.org/10.4103/0976-500X.155494